Alert archive / Pennsylvania / Freeze Warnings in 2016
Freeze Warning 1, NWS State College, PA
NWS State College, PA issued this freeze warning at Apr 13, 2016, 9:33 PM EDT for Adams County, Lancaster County, York County, Pennsylvania. It took effect at Apr 14, 2016, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2016, 9:33 PM EDT (01:33 UTC)
- In effect from
- Apr 14, 2016, 2:00 AM EDT
- Expired
- Apr 14, 2016, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Lancaster County, PA, York County, PA
The radar
The Sterling radar (KLWX), 126 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
660 WWUS71 KCTP 140133 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 933 PM EDT WED APR 13 2016 PAZ064>066-140945- /O.UPG.KCTP.FR.Y.0002.160414T0600Z-160414T1200Z/ /O.NEW.KCTP.FZ.W.0001.160414T0600Z-160414T1200Z/ ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...GETTYSBURG...YORK...LANCASTER 933 PM EDT WED APR 13 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURES...IN THE LOW 30S. * TIMING...LATE TONIGHT AND EARLY THURSDAY MORNING. * IMPACTS...DELICATE OUTDOOR PLANTS MAY BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ036-057-059-063-140945- /O.CON.KCTP.FR.Y.0002.160414T0600Z-160414T1200Z/ FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND- INCLUDING THE CITIES OF...CHAMBERSBURG...HARRISBURG...HERSHEY... LEBANON...CARLISLE 933 PM EDT WED APR 13 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT AND EARLY THURSDAY MORNING. * IMPACTS...DELICATE OUTDOOR PLANTS MAY BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
1 follow-up statement
766 WWUS71 KCTP 140640 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 240 AM EDT THU APR 14 2016 PAZ064>066-141200- /O.CON.KCTP.FZ.W.0001.000000T0000Z-160414T1200Z/ ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...GETTYSBURG...YORK...LANCASTER 240 AM EDT THU APR 14 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...IN THE LOW 30S. * TIMING...LATE TONIGHT AND EARLY THURSDAY MORNING. * IMPACTS...DELICATE OUTDOOR PLANTS MAY BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ036-057-059-063-141200- /O.CON.KCTP.FR.Y.0002.000000T0000Z-160414T1200Z/ FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND- INCLUDING THE CITIES OF...CHAMBERSBURG...HARRISBURG...HERSHEY... LEBANON...CARLISLE 240 AM EDT THU APR 14 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT AND EARLY THURSDAY MORNING. * IMPACTS...DELICATE OUTDOOR PLANTS MAY BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Apr 13, 7:56 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 13, 7:56 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 756 PM EDT WED APR 13 2016 .SYNOPSIS... HIGH PRESSURE WILL BUILD OVER THE REGION THROUGH THE END OF THE WEEK...AND EVEN INTO THE WEEKEND WITH FAIR WEATHER AND MODERATING TEMPERATURES. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... 500 MB TROUGH STILL MAKING ITS WAY ACROSS THE GREAT LAKES REGION THIS EVENING WITH A FEW AN AREA OF MID LEVEL CLOUDINESS. THIS IS HELPING TO KEEP CURRENT TEMPERATURES ABOVE GUIDANCE. HOWEVER...AS THE CLOUDS CLEAR LATER THIS EVENING OR AROUND MIDNIGHT... TEMPERATURES WILL FALL QUICKLY. AREAS IN THE GROWING SEASON /SE/ WILL GET SOME FROST AGAIN LATE TONIGHT. ISOLATED RURAL VALLEYS AND THE HEAT SINK OF KTHV WILL PROBABLY GET TO 30F...OR EVEN THE U20S. BUT THE AREAL COVERAGE OF THESE ICY TEMPS WILL BE SPARSE ENOUGH TO NOT WARRANT A FREEZE WARNING. HOWEVER... WILL MONITOR TEMP/DEWPOINT PROGRESSION LATER THIS EVENING. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... BLOCKING PATTERN ALOFT WILL ALLOW A BIG HIGH PRESSURE AREA TO SETTLE OVER THE NERN THIRD OF THE CONUS. THIS EQUALS CLEAR SKY/LIGHT WIND/SUBSIDENCE/DRY AIR FOR CENTRAL PA. WHILE 8H TEMPS DON/T RISE...MAX TEMPS WILL LIKELY BE A COUPLE OF DEGS ABOVE WED MAXES AS WE SHOULD MIX UP TO 6-7KFT. LOWER ELEVS WILL TOUCH 60F. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... THE LARGE UPPER LEVEL RIDGE WILL CONTINUE TO BUILD THROUGH FRIDAY AND THE WEEKEND. THIS RIDGE WILL REMAIN IN PLACE INTO EARLY NEXT WEEK... PROVIDING AN EXTENDED PERIOD OF RELATIVELY QUIET WEATHER. TEMPERATURES SHOULD BE INCREASINGLY MILD THROUGH THE LATE WEEK AND INTO THIS WEEKEND. ABOVE NORMAL TEMPERATURES ARE IN STORE FOR SUNDAY AND MONDAY. HAVE UPDATED POPS AND WEATHER AS THE NEXT SYSTEM SHOULD MOVE THROUGH MONDAY NIGHT INTO TUESDAY. THE LONG RANGE ENSEMBLES AND OPERATIONAL RUNS ARE IN FAIR AGREEMENT ON THE TRACK...HOWEVER THE LOW LEVELS ARE FAIRLY DRY...SO HAVE ONLY SLIGHT CHANCE POPS. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... ENJOY THE EXTENDED PERIOD OF WIDESPREAD VFR CONDITIONS. HIGH PRESSURE CENTERED NEAR MONTREAL WILL SLIDE A LITTLE TO THE E/SE THRU THE NEXT 3 DAYS. WIND WILL CONTINUE TO BE VERY LIGHT BUT GENERALLY OUT OF THE NE/E THRU THAT TIME. ONLY MID/HIGH CLOUDS EXPECTED THIS EVENING AS A WEAK UPPER TROUGH ZIPS OVER TOP OF THE SFC HIGH. STRONG UPPER RIDGING/BLOCKING AND SFC HIGH WILL KEEP THE FAIR WEATHER IN PLACE INTO NEXT WEEK. OUTLOOK... FRI-MON...VFR/NO SIG WX. && .CTP WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 8 AM EDT THURSDAY FOR PAZ036-057- 059-063>066. && SYNOPSIS...DEVOIR/LA CORTE NEAR TERM...DANGELO/TYBURSKI SHORT TERM...DANGELO LONG TERM...CERU AVIATION...RXR
Hazardous weather outlook, Apr 13, 2:05 PM EDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 205 PM EDT WED APR 13 2016 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-056-058-141815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL- 205 PM EDT WED APR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-057-059-063>066-141815- FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 205 PM EDT WED APR 13 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:07 PM EDT | Frost Advisory | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 1 more | 18 hr |
Nearby
Freeze Warnings in Pennsylvania, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.